I started taking a new birth control pill just over


Q: I started taking a new birth control pill just over a week ago. In the past few days I have felt weak, had a quicker heart rate, and loss of appetite. Do you think it is the pill and should I stop taking it?


A:   Hello,
Thanks for the query
Most of the times, on starting a birth control pill for the first time, women experience symptoms of nausea, vomiting, weakness, anxiety, mood swings, depression and palpitations, diarrhea, cramps etc.These are common side effects of the pill and would settle down with time.It generally takes about three cycles for the woman to completely get adjusted to the pill. Even menstrual changes in the pattern and flow can be a side effect.There is no need to stop the pills as of now, you may continue them.Keep a watch on the heart rate and blood pressure every now and then . in case there are significant changes over a week and more, see your doctor and consider other contraceptive options.Have a healthy diet and drink lots of water meanwhile.
Hope this helped.

Related Q&A

Q: I'm a 32 year old male. I've been experiencing mild urinary retention for the past two weeks that came on suddenly. ...

Q: I was really sick with a stomach bug last week, it really effected my bowels to put it nicely. So much so my butt hol...

Q: I have chronic bladder infection for 6 months. I prescribed pyridium I told one yesterday but I have been having real...

Q: Son 32 has prostititus. Can marijuana use cause bladder infection or prostititus infection

Q: Should I be concerned with a liver panel of an AST 23 and ALT 13. This would give me a 1.8 > AST /ALT which seems to ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon